Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 31, 2008, 4:24 AM CST for 24 counties in Texas. It took effect at Jan 31, 2008, 12:00 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 4:24 AM CST (10:24 UTC)
- In effect from
- Jan 31, 2008, 12:00 PM CST
- Expired
- Jan 31, 2008, 2:27 PM CST
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3902 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 311024 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 424 AM CST THU JAN 31 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .ANOTHER STORM SYSTEM WILL MOVE EAST ACROSS NORTH TEXAS TODAY. AS A COLD FRONT WITH THIS SYSTEM MOVES DOWN ACROSS WEST CENTRAL TEXAS THIS MORNING...GUSTY WEST WINDS WILL SHIFT TO THE NORTHWEST. THIS COMBINED WITH ANOTHER INTRUSION OF VERY DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312200- /O.UPG.KSJT.FW.A.0004.080131T1800Z-080201T0000Z/ /O.NEW.KSJT.FW.W.0004.080131T1800Z-080201T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 424 AM CST THU JAN 31 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS AT THE 20 FT LEVEL WILL BE 20 TO 25 MPH THIS AFTERNOON...AND GUSTS OF 35 TO 40 MPH WILL BE LIKELY. RELATIVE HUMIDITY VALUES WILL DROP TO OR BELOW 20 PERCENT. THIS WILL CREATE CONDITIONS CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF MOVING VEHICLES. AVOID DRIVING THROUGH TALL GRASS...AND AVOID OUTDOOR ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KSJT 312027 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 227 PM CST THU JAN 31 2008 ...FIRE WEATHER WATCH IN EFFECT FRIDAY FROM NOON THROUGH 6 PM... .SURFACE LOW PRESSURE WILL DEVELOP NORTH OF WEST CENTRAL TEXAS TOMORROW. THIS WILL RESULT IN INCREASING SOUTH TO SOUTHWEST WINDS TO 20 TO 25 MPH TOMORROW. IN ADDITION...TEMPERATURES WILL WARM INTO THE 60S TOMORROW. THESE TEMPERATURES WILL COMBINE WITH DRY AIR ALREADY IN PLACE TO CAUSE RELATIVE HUMIDITY VALUES TO FALL TO 15 TO 20 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR AREAS WEST OF A LINE FROM CALLAHAN COUNTY TO IRION COUNTY. TXZ049-054-064>066-071-072-098-099-113-114-127-128-010430- /O.CAN.KSJT.FW.W.0004.000000T0000Z-080201T0000Z/ /O.NEW.KSJT.FW.A.0005.080201T1800Z-080202T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 227 PM CST THU JAN 31 2008 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. THE RED FLAG WARNING HAS BEEN CANCELED. RELATIVE HUMIDITY VALUES HAVE REMAINED HIGHER THAN 20 PERCENT... AND WINDS WILL SLOWLY DIMINISH THROUGH THE REST OF THE AFTERNOON...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT TOMORROW TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THIS WILL CREATE CONDITIONS CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF MOVING VEHICLES. AVOID DRIVING THROUGH TALL GRASS...AND AVOID OUTDOOR ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ073-076>078-139-140-154-155-168>170-312130- /O.CAN.KSJT.FW.W.0004.000000T0000Z-080201T0000Z/ CONCHO-CROCKETT-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH- SAN SABA-MENARD-KIMBLE-MASON- 227 PM CST THU JAN 31 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES HAVE REMAINED HIGHER THAN 20 PERCENT... AND WINDS WILL SLOWLY DIMINISH THROUGH THE REST OF THE AFTERNOON. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 31, 3:15 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 31, 3:15 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 315 AM CST THU JAN 31 2008 .SHORT TERM... THE MAIN FORECAST CHALLENGES TODAY WILL BE WINDS/TEMPS AS A PACIFIC COLD FRONT SWEEPS ACROSS WEST CENTRAL TX THIS MORNING. FAIRLY EVIDENT UPPER CYCLONE IS MOVING OUT OF NEW MEXICO AND INTO THE TX PANHANDLE AS I TYPE. THE ASSOCIATED SURFACE LOW IS CENTERED ROUGHLY BETWEEN LBB AND CDS WITH AN ATTENDANT PACIFIC COLD FRONT STRETCHING SOUTHWEST FROM THERE ACROSS FAR WEST TX. RECENTLY RADAR TRENDS ARE SHOWING WARM ADVECTION SHOWERS DEVELOPING TO THE EAST OF MY CWA AND THIS ACTIVITY WILL ONLY CONTINUE TO MOVE EAST AWAY FROM MY CWA. AS HAS BEEN FORECASTED FOR SEVERAL DAYS, MY FCST AREA WILL BE IN THE DRY SECTOR OF THIS SYSTEM WITH SNOW TO THE NORTH AND SHOWERS/STORMS TO THE EAST. THE PRESSURE GRADIENT BEHIND THE FRONT APPEARS TIGHTEST AROUND MIDDAY OR SO. WINDS IN THE LOWER TROPOSPHERE WILL NOT BE THAT IMPRESSIVE, SO IM THINKING MAX GUST POTENTIAL OF 35 TO 40 KTS. WILL GENERALLY FOLLOW MAV GUIDANCE WINDS FOR TODAY WHICH BRINGS SPEEDS INTO ADVISORY CRITERIA FOR JUST ABOUT EVERYONE ACROSS MY FCST AREA EXCEPT FOR THE NW HILL COUNTRY. PREVIOUS SHIFTS ISSUED A WIND ADV FOR WHOLE CWA AND WILL JUST LEAVE AS IS IN ORDER TO KEEP FROM GETTING TOO CUTE WITH IT. WIND TRAJECTORIES WILL LIKELY BRING SOME OF THAT PANHANDLE DUST OVER MY CWA TODAY AND WILL LEAVE THE BLDU IN THE GRIDS ALONE AS WELL. A CHILLY NIGHT IS IN STORE TONIGHT WITH CLEAR SKIES, DRY AIR, AND LIGHT WINDS. WILL GO A BIT HIGHER IN THE BIG COUNTRY WHERE WINDS SWITCH AROUND TO SOUTHERLY BY MORNING AND KEEP THIS AREA BETTER MIXED. .LONG TERM... NOT MUCH TO DISCUSS IN THE LONG TERM WEATHER-WISE. TEMPERATURES WILL MODERATE STARTING ON FRIDAY AND CONTINUE TO WARM INTO EARLY NEXT WEEK. THE UPPER FLOW TRANSITIONS FROM NEAR ZONAL TO SOUTHWESTERLY AS ANOTHER LONGWAVE TROUGH BECOMES ESTABLISHED OVER THE GREAT BASIN LATE IN THE WEEKEND. IT APPEARS THE GFS/ECMWF HAVE COME INTO BETTER AGREEMENT THIS MORNING ON THE EVOLUTION OF THE UPPER TROUGH AS IT HEADS EAST INTO THE PLAINS ON TUESDAY. THE UPPER TROUGH WILL SLIDE THROUGH THE PLAINS WITH A POSITIVE TILT WHICH WILL PROVE DETRIMENTAL FOR ANY CHANCE OF PRECIP FOR THIS PART OF THE WORLD. ALL MOISTURE GETS SHUNTED EAST BEFORE THE TROUGH ARRIVES, LEAVING THINGS HIGH AND DRY AS THE SURFACE FRONT MOVES THROUGH. WEATHER-CLIMATE DIAGNOSTIC TOOLS FROM THE ESRL-PSD WEBSITE INDICATE THAT SOME CHANGES ARE IN STORE DURING THE EARLY PART OF WEEK 2 IN THE FORM OF SOME COLDER WEATHER. A STEADY RISE IN GLOBAL RELATIVE AAM (ATMOSPHERIC ANGULAR MOMENTUM) AND RELATIVE AAM TENDENCY HAS BEEN NOTED RECENTLY. THE AAM TENDENCY PEAKED ABOUT 4 DAYS AGO AND IS NOW HEADED DOWN. SO WHAT DOES THIS ALL MEAN? IT MEANS THAT A TRANSITION TO A GSDM (GLOBAL SYNOPTIC DYNAMIC MODEL, WEICKMANN-BERRY FEB 2007 MWR) PHASE 5/OLD STAGE 2 IS LIKELY DURING WEEK 2. A STAGE 2 REGIME GENERALLY MEANS BELOW NORMAL TEMPS FOR MUCH OF THE CENTRAL CONUS WITH LOWER UPPER HEIGHTS OVER THE CENTRAL CONUS AND GREAT LAKES REGIONS WHILE RIDGING IS DOMINANT ALONG OR JUST OFF THE WEST COAST. IRONICALLY, THE 240HR ECMWF SHOWS AN ARCTIC BLAST PUNCHING INTO WESTERN TEXAS ON DAY 10 (SAT FEB 10). WHILE ONE OBVIOUSLY CANT RELY ON THE EXACT TIMING OF FEATURES THAT FAR OUT, THE GENERAL IDEA SEEMS PLAUSIBLE. STAY TUNED. LACY && .PRELIMINARY POINT TEMPS/POPS... ABILENE 51 29 63 41 / 10 0 0 0 SAN ANGELO 53 26 65 39 / 0 0 0 0 JUNCTION 58 21 65 34 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL- IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR CALLAHAN-COKE- FISHER-HASKELL-IRION-JONES-NOLAN-RUNNELS-SHACKELFORD-STERLING- TAYLOR-THROCKMORTON. WIND ADVISORY FROM 6 AM THIS MORNING TO 3 PM CST THIS AFTERNOON FOR BROWN-COLEMAN-CONCHO-CROCKETT-KIMBLE-MASON-MCCULLOCH-MENARD- SAN SABA-SCHLEICHER-SUTTON-TOM GREEN. && 99/30
Hazardous weather outlook, Jan 30, 2:34 PM CST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 234 PM CST WED JAN 30 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 234 PM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS AND RESULTING CRITICAL FIRE DANGER WILL CONTINUE ACROSS WEST CENTRAL TEXAS UNTIL AROUND SUNSET THIS EVENING. ALTHOUGH WINDS WILL DIMINISH SOMEWHAT AFTER SUNSET...A SURFACE TROUGH OF LOW PRESSURE WILL BEGIN PUSHING EAST ACROSS WEST CENTRAL TEXAS FROM THE WEST AROUND MIDNIGHT. SURFACE WINDS WILL THEN QUICKLY JUMP INTO OUR WIND ADVISORY RANGE ACROSS THE BIG COUNTRY AND THE HIGHER ELEVATIONS OF THE CONCHO VALLEY. BY SUNRISE TOMORROW MORNING...EXPECT A WIND ADVISORY FOR ALL OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS WILL CONTINUE ACROSS WEST CENTRAL TEXAS FOR MOST OF TOMORROW. ANOTHER SURFACE COLD FRONT WILL FOLLOW THE SURFACE TROUGH ACROSS WEST CENTRAL TEXAS TOMORROW AS WELL. LOOK FOR THE WIND ADVISORY TO CONTINUE THROUGH AT LEAST MID AFTERNOON. ALSO...WITH RELATIVE HUMIDITY VALUES AGAIN DROPPING INTO THE TEENS TOMORROW...WATCH FOR ANOTHER RED FLAG WARNING FOR ALL OF WEST CENTRAL TEXAS TO BEGIN MID TO LATE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:27 PM CST | Fire Weather Watch | SJT | Callahan, Coke, Fisher, Haskell, Irion, Jones and 7 more | 13 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.